Texas, 2011Drought in Texas, February 22 to 28, 2011
February 22 to 28, 2011 · NWS BRO · 1 event in 1 county or zone
Severe D2 drought conditions developed across portions of Starr County the end of February.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe D2 drought conditions developed across portions of Starr County the end of February.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Feb 21, 8:34 PM CST, 3 hours 26 minutes earlier.
Area forecast discussion, Feb 21, 8:34 PM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
834 PM CST MON FEB 21 2011
.SHORT TERM /TONIGHT THROUGH 6 AM WEDNESDAY/...WINDS HAVE DECREASED
TO LIGHT SOUTHEASTERLY THIS EVENING AND WILL CONTINUE THROUGHOUT THE
NIGHT. LOW STRATUS HAS ALREADY MOVED INTO THE AREA THIS EVENING AND
COULD PREVENT ANY DENSE FOG LATER TONIGHT. WILL HOLD OFF ON A DENSE
FOG ADVISORY AT THIS TIME. WINDS WILL CONTINUE TO BE LIGHT FROM THE
EAST TO SOUTHEAST ON TUESDAY AS A WEAK COLD FRONT STALLS JUST TO
THE NORTH OF THE VALLEY. ISOLATED SHOWERS COULD DEVELOP ON TUESDAY
AS THE FRONT APPROACHES. WINDS WILL BE LIGHT TUESDAY NIGHT FROM THE
SOUTHEAST. SOME DENSE FOG COULD DEVELOP AFTER MIDNIGHT TUESDAY NIGHT.
&&
.LONG TERM /6 AM WEDNESDAY THROUGH MONDAY/...NO CHANGES WERE MADE
TO THE FORECAST IN THE LONG TERM PERIOD. ALTHOUGH A MAJORITY OF
THE PERIOD WILL BE DRY WITH WARM TEMPERATURES...SOME ISOLATED
SHOWERS MAY OCCUR ON THURSDAY NIGHT THROUGH FRIDAY AND PORTIONS OF
SATURDAY IN ASSOCIATION WITH A THE PASSAGE OF A WEAK COLD FRONT AND
THE APPROACH OF A DISTURBANCE IN THE MIDDLE LAYERS OF THE ATMOSPHERE
...RESPECTIVELY.
&&
.MARINE...TONIGHT THROUGH 6 AM WEDNESDAY...BOY020 REPORTED WINDS
FROM THE EAST TO SOUTHEAST 12 KNOTS GUSTING TO 14 KNOTS WITH SEAS
5.2 FEET AT 8 SECONDS. WINDS AND SEAS WILL BE BELOW SMALL CRAFT
ADVISORY CRITERIA THROUGH THE SHORT TERM PERIOD AS A WEAK FRONT
STALLS JUST TO THE NORTH OF THE MARINE AREA. ISOLATED SHOWERS
COULD DEVELOP ON TUESDAY AHEAD OF THIS FRONT.
6 AM WEDNESDAY THROUGH MONDAY...NO CHANGES WERE NEEDED TO THE
MARINE FORECAST IN THE LONG TERM PERIOD...WITH GENERALLY MODERATE
WINDS AND SEAS EXPECTED. BRIEF PERIODS OF SMALL CRAFT EXERCISE
CAUTION MAY BE NEEDED.
&&
.AVIATION...MVFR CIG WILL PREVAIL OVER THE REGIONAL AIRPORTS
TONIGHT WITH TEMPO MVFR/IFR VSBYS TOWARD MORNING IN AREAS OF FOG.
VFR CONDITIONS WILL PREVAIL BY MIDMORNING TUESDAY THROUGH TUESDAY
EVENING. WINDS WILL BE LIGHT FROM THE EAST TO SOUTHEAST THROUGH
TUESDAY EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 64 75 64 75 / 10 20 10 10
BROWNSVILLE 62 76 64 80 / 10 20 10 10
HARLINGEN 62 78 64 80 / 10 20 10 10
MCALLEN 63 81 64 82 / 10 20 10 10
RIO GRANDE CITY 60 80 61 83 / 10 20 10 10
SOUTH PADRE ISLAND 66 73 64 73 / 10 20 10 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
SHORT TERM...FLATT-65
LONG TERM...TOMASELLI-66
Hazardous weather outlook, Feb 21, 3:33 AM CST, 20 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
333 AM CST MON FEB 21 2011
GMZ130-132-135-150-155-170-175-TXZ248>257-221200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
333 AM CST MON FEB 21 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.
.DAY ONE...TODAY AND TONIGHT.
A SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT ACROSS THE LAGUNA
MADRE AND THE OFFSHORE GULF OF MEXICO COASTAL WATERS THROUGH NOON.
THERE IS A HIGH RISK FOR RIP CURRENTS AT THE LOCAL BEACHES OF DEEP
SOUTH TEXAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SMALL CRAFT ADVISORIES MAY BE NECESSARY ACROSS PORTIONS OF THE
MARINE AREAS ON THURSDAY DUE TO AN INCREASE IN SOUTHERLY WINDS. AN
ELEVATED RISK FOR RIP CURRENTS IS LIKELY AT THE BEACHES OF DEEP
SOUTH TEXAS ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
MARTIN
Drought, Starr
- When
- February 22, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Starr forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 26.562, -98.738 (the zone’s center; the record gives no point)
Severe D2 drought conditions developed across the southern one third of Starr County the last week of February due to the continued lack of rainfall across portions of the Rio Grande Valley.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Storm in Alaska, February 22 to 26, 20111 injured · 31 events
- Wildfire in Texas, February 22 to 24, 2011$15,000 · 1 event
- Drought in Oklahoma, February 22 to 28, 20119 events
- Blizzard and Heavy Snow in Washington, February 22 to 24, 20118 events
- Heavy Snow in Washington, February 22 to 24, 20117 events
- Drought in New Mexico, February 22 to 28, 20116 events
- Heavy Snow in Idaho, February 22 to 24, 20115 events
- Drought in Texas, February 22 to 28, 20114 events
- Drought in Alabama, February 22 to 28, 20112 events
- Winter Storm in Montana, February 22 to 24, 20112 events
- Heavy Snow in Oregon, February 22 to 24, 20111 event
- Avalanche in Colorado, February 22, 20111 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 281467.